MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLY, POROUS

SMITH & NEPHEW, INC. R3 0 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLY, POROUS
Model Number 71331856
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/11/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery due to luxation of the cup.Explanted devices: r3 cup, r3 liner and competitor head.In addition, this patient underwent two closed reductions due to previous luxations on (b)(6) 2011 and (b)(6) 2011.
 
Additional Manufacturer Narrative
It was reported that the patient underwent a revision surgery due to luxation of the cup.The affected r3 no hole coated shell, r3 acetabular insert and hole cover, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident could not be corroborated.Medical analysis noted that based solely on the translation of the provided operative reports and poor quality images, it is not possible to determine or confirm proper positioning of the implant, or whether the patient had any underlying comorbidities which may have been a contributing factor to the reported dislocations and revision.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the devices or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 0 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLY, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9700497
Report Number1020279-2020-00523
Device Sequence Number16850145
Product Code MBL
UDI-Device Identifier03596010597618
UDI-Public03596010597618
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/27/2020
Device Model Number71331856
Device Catalogue Number71331856
Device Lot Number10JM20656
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71330001 / 10DM17328; 71335756 / 10HM13862; 71330001 / 10DM17328; 71335756 / 10HM13862
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;